# SDR 2003UALA00626

- Difficulty date: August 13, 2003
- Submitted: August 19, 2003
- Operation: Air carrier
- Aircraft: N311UA
- Make and model: Boeing 737322
- Aircraft serial: 23672
- Aircraft time: 46,866 hours, 25,266 cycles
- Engine: Ge CFM56*
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Indicator
- Condition: Inoperative
- Location: Te Flap
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

RETURN TO FIELD DUE TO A FLAP POSITION INDICATOR.   FLAP SYSTEM MALFUNCTION WAS CAUSED BY INTERNAL FAILURE OF THE FLAP POSITION INDICATOR.  THE INDICATOR WAS REPLACED AND THE FLAP SYSTEM WAS TESTED FOR PROPER OPERATION.  THE INDICATOR PASSED A BENCH TEXT, HOWEVER AMTS BELIEVED THE BRUSH TENSION WAS TOO HIGH.  UPON DISASSEMBLY, THE BEARING AND SHAFT WERE FOUND MISALIGNED.  THIS RESULTED IN THE BRUSHES CONTACTING THE SLIP RING AT AN ANGLE APPROXIMATELY 20 DEGREES FROM PERPENDICULAR.
